Clinical picture and treatment implication in a child with Capgras syndrome: A case report

Luigi Mazzone, Marco Armando, Franco De Crescenzo, Francesco Demaria, Giovanni Valeri, Stefano Vicari

Research output: Contribution to journalArticle

Abstract

Introduction. Capgras syndrome is a delusional misidentification syndrome characterized by the patient's belief that his or her relatives have been replaced by impostors. Case presentation. Here we describe the clinical picture and the therapeutic approach to an 11-year-old Caucasian girl with Capgras syndrome. A complete psychopathological assessment was conducted during the acute phase, at one month, two months and six months since diagnosis. Conclusion: Subsequent follow-up evaluations in this patient allowed us to detect improvements in the psychotic symptoms following treatment with risperidone and selective serotonin reuptake inhibitors, suggesting that this combined therapy may significantly improve the clinical outcome in patients who have Capgras syndrome.

Original languageEnglish
Article number406
JournalJournal of Medical Case Reports
Volume6
DOIs
Publication statusPublished - 2012

Fingerprint

Capgras Syndrome
Risperidone
Serotonin Uptake Inhibitors
Therapeutics

Keywords

  • Capgras
  • Children
  • Risperidone
  • Selective serotonin reuptake inhibitors

ASJC Scopus subject areas

  • Medicine(all)

Cite this

@article{ac4ee44263d04dffa7a5b9f6afc68ad6,
title = "Clinical picture and treatment implication in a child with Capgras syndrome: A case report",
abstract = "Introduction. Capgras syndrome is a delusional misidentification syndrome characterized by the patient's belief that his or her relatives have been replaced by impostors. Case presentation. Here we describe the clinical picture and the therapeutic approach to an 11-year-old Caucasian girl with Capgras syndrome. A complete psychopathological assessment was conducted during the acute phase, at one month, two months and six months since diagnosis. Conclusion: Subsequent follow-up evaluations in this patient allowed us to detect improvements in the psychotic symptoms following treatment with risperidone and selective serotonin reuptake inhibitors, suggesting that this combined therapy may significantly improve the clinical outcome in patients who have Capgras syndrome.",
keywords = "Capgras, Children, Risperidone, Selective serotonin reuptake inhibitors",
author = "Luigi Mazzone and Marco Armando and {De Crescenzo}, Franco and Francesco Demaria and Giovanni Valeri and Stefano Vicari",
year = "2012",
doi = "10.1186/1752-1947-6-406",
language = "English",
volume = "6",
journal = "Journal of Medical Case Reports",
issn = "1752-1947",
publisher = "BioMed Central",

}

TY - JOUR

T1 - Clinical picture and treatment implication in a child with Capgras syndrome

T2 - A case report

AU - Mazzone, Luigi

AU - Armando, Marco

AU - De Crescenzo, Franco

AU - Demaria, Francesco

AU - Valeri, Giovanni

AU - Vicari, Stefano

PY - 2012

Y1 - 2012

N2 - Introduction. Capgras syndrome is a delusional misidentification syndrome characterized by the patient's belief that his or her relatives have been replaced by impostors. Case presentation. Here we describe the clinical picture and the therapeutic approach to an 11-year-old Caucasian girl with Capgras syndrome. A complete psychopathological assessment was conducted during the acute phase, at one month, two months and six months since diagnosis. Conclusion: Subsequent follow-up evaluations in this patient allowed us to detect improvements in the psychotic symptoms following treatment with risperidone and selective serotonin reuptake inhibitors, suggesting that this combined therapy may significantly improve the clinical outcome in patients who have Capgras syndrome.

AB - Introduction. Capgras syndrome is a delusional misidentification syndrome characterized by the patient's belief that his or her relatives have been replaced by impostors. Case presentation. Here we describe the clinical picture and the therapeutic approach to an 11-year-old Caucasian girl with Capgras syndrome. A complete psychopathological assessment was conducted during the acute phase, at one month, two months and six months since diagnosis. Conclusion: Subsequent follow-up evaluations in this patient allowed us to detect improvements in the psychotic symptoms following treatment with risperidone and selective serotonin reuptake inhibitors, suggesting that this combined therapy may significantly improve the clinical outcome in patients who have Capgras syndrome.

KW - Capgras

KW - Children

KW - Risperidone

KW - Selective serotonin reuptake inhibitors

UR - http://www.scopus.com/inward/record.url?scp=84869890153&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84869890153&partnerID=8YFLogxK

U2 - 10.1186/1752-1947-6-406

DO - 10.1186/1752-1947-6-406

M3 - Article

C2 - 23186382

AN - SCOPUS:84869890153

VL - 6

JO - Journal of Medical Case Reports

JF - Journal of Medical Case Reports

SN - 1752-1947

M1 - 406

ER -